Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 82, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 22, 2006, 3:44 PM EDT for Carroll County, Ohio. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 22, 2006, 3:44 PM EDT (19:44 UTC)
- Expired
- Jun 22, 2006, 4:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Carroll County, OH
The radar
The Pittsburgh radar (KPBZ), 74 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 4:10 PM EDT | TSTM WND DMG | Carrollton, OH | TREES. DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 1:19 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:44 PM EDT, 1 hour earlier.
Area forecast discussion, Jun 22, 2:44 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
244 PM EDT THU JUN 22 2006
.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
WARM HUMID AIR MASS ACROSS THE FORECAST AREA TONIGHT WILL SUPPORT
PERIODS OF SHOWERS AND THUNDERSTORMS. SOME STORMS MAY BE SEVERE WITH
THE MOST WIDESPREAD SEVERE THREAT IN SOUTHEAST OHIO BUT A CHANCE OF
SEVERE IN ALL THE FORECAST AREA. THE STORMS WILL BE ACCOMPANIED BY
HEAVY RAINFALL THAT MAY PRODUCE FLOODING. THE WARM AND HUMID
CONDITIONS ALONG WITH SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO
FRIDAY AND FRIDAY NIGHT AS A SLOW MOVING COLD FRONT DRIFTS EAST
ACROSS THE OHIO VALLEY.
&&
.LONG TERM (SATURDAY THROUGH THURSDAY)...
WARM AND HUMID CONDITIONS WITH A RISK OF THUNDERSTORMS WILL CONTINUE
FOR SATURDAY AND SATURDAY NIGHT. A RIDGE OF HIGH PRESSURE BUILDING
INTO THE DISTRICT SUNDAY WILL BRING DRY WEATHER. A RETURN OF WARM
MOIST AIR FOR SUNDAY NIGHT THROUGH WEDNESDAY WILL BRING A CHANCE OF
SHOWERS AND THUNDERSTORMS AS A COLD FRONT MOVES ACROSS THE OHIO
VALLEY. A RIDGE OF HIGH PRESSURE BUILDING INTO THE DISTICT WILL
BRING DRY WEATHER FOR THURSDAY.
&&
.AVIATION...
LOW LEVEL MOISTURE CONTINUES TO INCREASE ACROSS REGION WITH SURFACE
DEW POINTS CREEPING INTO THE LOWER 70S. SCATTERED THUNDERSTORMS
CONTINUE TO DEVELOP ACROSS EAST CENTRAL OHIO WHILE A LINE OF STRONG
THUNDERSTORMS IS MOVING EASTWARD ACROSS CENTRAL INDIANA. IF IT HOLDS
TOGETHER...EXPECT LINE OF THUNDERSTORMS TO CROSS OUR FORECAST AREA
BETWEEN 22Z AND 02Z. EXPECT CONDITIONS TO LOWER TO VISIBILITIES
BELOW 3SM AND CEILINGS AROUND 2000 FEET IN THUNDERSTORMS WITH BROKEN
CUMULUS AROUND 3500 FEET OUTSIDE OF STORMS.
AREAS OF FOG SHOULD FORM LATE TONIGHT ESPECIALLY IN AREAS THAT
RECEIVE RAINFALL EARLY TONIGHT. MENTION VISIBILITY LOWERING TO
AROUND 3SM IN TERMINAL FORECASTS GENERALLY BETWEEN 08Z AND 14Z.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLASH FLOOD WATCH FOR OHZ039>041-048>050-057>059-068-069 UNTIL
8 AM FRIDAY.
PA...NONE.
WV...NONE.
&&Hazardous weather outlook, Jun 22, 12:56 PM EDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1256 PM EDT THU JUN 22 2006 OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-231700- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL- 1256 PM EDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER FOR THIS AFTERNOON AND TONIGHT. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO IS POSSIBLE. THE STORMS WILL CONTAIN HEAVY DOWNPOURS THAT COULD CAUSE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE SLIGHT RISK FOR SEVERE WEATHER WILL CONTINUE THROUGH FRIDAY. THE FOCUS OF THE RISK WILL SHIFT TO THE SOUTHERN HALF OF EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AS WELL AS NORTHERN WEST VIRGINIA AND WESTERN MARYLAND. AGAIN THE MAIN THREAT WILL BE DAMAGING WINDS WITH ADDITIONAL HEAVY DOWN POURS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY AND TONIGHT. MDZ001-PAZ007>009-013>016-020>023-029>032-WVZ021>023-041-231700- GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON- WESTMORELAND-GREENE-FAYETTE-MARION-MONONGALIA-PRESTON-TUCKER- 1256 PM EDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR THIS AFTERNOON AND TONIGHT. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. THE STORMS WILL CONTAIN HEAVY DOWNPOURS THAT COULD CAUSE FLOODING OF LOW LYING AREAS AND PONDING OF WATER ON ROADS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE SLIGHT RISK FOR SEVERE WEATHER WILL CONTINUE THROUGH FRIDAY. THE FOCUS OF THE RISK WILL SHIFT TO THE SOUTHERN HALF OF EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AS WELL AS NORTHERN WEST VIRGINIA AND WESTERN MARYLAND. AGAIN THE MAIN THREAT WILL BE DAMAGING WINDS WITH ADDITIONAL HEAVY DOWN POURS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY AND TONIGHT.
In the hours before
Local storm report, Jun 22, 12:10 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1210 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND DMG SUGARCREEK 40.51N 81.64W
06/22/2006 TUSCARAWAS OH BROADCAST MEDIA
TREES DOWN. BARN ROOF BLOWN OFF.
&&
RJKSpecial weather statement, Jun 22, 1:58 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 158 PM EDT THU JUN 22 2006 OHZ039>041-048-049-057-058-068-221900- CARROLL OH-COLUMBIANA OH-COSHOCTON OH-GUERNSEY OH-HARRISON OH-MUSKINGUM OH-NOBLE OH-TUSCARAWAS OH- 158 PM EDT THU JUN 22 2006 ...THUNDERSTORMS... THUNDERSTORMS WERE POPPING UP ACROSS PORTIONS OF EAST-CENTRAL OHIO AND WILL MOVE ACROSS PORTIONS OF THE FOLLOWING COUNTIES...COLUMBIANA...CARROLL...TUSCARAWAS...COSHOCTON... HARRISON...GUERNSEY...MUSKINGUM AND NOBLE... AT 150 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED SOME STRONG THUNDERSTORMS 2 MILES SOUTHEAST OF NEWCOMERSTOWN...MOVING EAST AT 20 MPH. THESE STORMS CAN PRODUCE FREQUENT AND DANGEROUS LIGHTNING...GUSTY WINDS TO 35 MPH AND SMALL HAIL. ALSO...BE ALERT FOR VERY HEAVY DOWNPOURS WHICH COULD CAUSE WATER TO RAPIDLY COLLECT ON ROADS AND CULVERTS. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. THESE THUNDERSTORMS COULD BECOME SEVERE. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR OHIO. KANE
Local storm report, Jun 22, 3:23 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
323 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL SALEM 40.90N 80.85W
06/22/2006 E0.75 INCH COLUMBIANA OH LAW ENFORCEMENT
&&
TPARRISHLocal storm report, Jun 22, 3:41 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
341 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL ZANESVILLE 39.95N 82.01W
06/22/2006 E0.88 INCH MUSKINGUM OH PUBLIC
&&
TPARRISHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 10:34 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 56 min |
| Jun 22, 12:09 AM EDT | Flash Flood Watch | PBZ | Allegheny, Beaver, Greene, Washington | 10 hr |
| Jun 22, 12:14 AM EDT | Severe Thunderstorm Warning | PBZ | Clarion | 61 min |
| Jun 22, 1:12 AM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 63 min |
| Jun 22, 1:26 AM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 64 min |
| Jun 22, 3:41 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 79 min |
| Jun 22, 4:06 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 54 min |
| Jun 22, 4:21 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 54 min |
| Jun 22, 4:37 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 53 min |
| Jun 22, 4:47 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 58 min |
| Jun 22, 4:49 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 56 min |
| Jun 22, 5:01 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 59 min |
| Jun 22, 5:04 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion | 56 min |
| Jun 22, 5:34 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 56 min |
| Jun 22, 5:59 PM EDT | Flash Flood Warning | PBZ | Mercer | 3 hr |
| Jun 22, 6:08 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 67 min |
| Jun 22, 6:13 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 62 min |
| Jun 22, 6:32 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 58 min |
| Jun 22, 6:36 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 54 min |
| Jun 22, 6:39 PM EDT | Flash Flood Warning | PBZ | Lawrence | 3 hr |
| Jun 22, 6:41 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 64 min |
| Jun 22, 6:43 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 62 min |
| Jun 22, 6:47 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 58 min |
| Jun 22, 12:20 AM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 55 min |
| Jun 22, 12:27 AM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 63 min |
| Jun 22, 1:01 AM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 59 min |
| Jun 22, 1:09 AM EDT | Severe Thunderstorm Warning | PBZ | Harrison | 66 min |
| Jun 22, 2:18 PM EDT | Flash Flood Watch | PBZ | Belmont, Carroll, Columbiana, Coshocton, Guernsey, Harrison and 5 more | 8 hr |
| Jun 22, 2:19 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 56 min |
| Jun 22, 2:27 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 63 min |
| Jun 22, 2:44 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 61 min |
| Jun 22, 2:45 PM EDT | Flash Flood Warning | PBZ | Tuscarawas | 3 hr |
| Jun 22, 2:53 PM EDT | Flash Flood Warning | PBZ | Carroll | 3 hr |
| Jun 22, 3:04 PM EDT | Severe Thunderstorm Warning | PBZ | Harrison | 56 min |
| Jun 22, 3:12 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 63 min |
| Jun 22, 3:32 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 58 min |
| Jun 22, 3:48 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 57 min |
| Jun 22, 3:54 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 66 min |
| Jun 22, 4:24 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 66 min |
| Jun 22, 5:05 PM EDT | Flash Flood Warning | PBZ | Muskingum | 3 hr |
| Jun 22, 5:12 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 63 min |
| Jun 22, 5:27 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 63 min |
| Jun 22, 5:31 PM EDT | Tornado Warning | PBZ | Tuscarawas | 44 min |
| Jun 22, 5:41 PM EDT | Flash Flood Warning | PBZ | Tuscarawas | 3 hr |
| Jun 22, 5:45 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 75 min |
| Jun 22, 5:59 PM EDT | Severe Thunderstorm Warning | PBZ | Noble | 61 min |
| Jun 22, 6:05 PM EDT | Severe Thunderstorm Warning | PBZ | Harrison | 55 min |
| Jun 22, 6:05 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 55 min |
| Jun 22, 6:09 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 66 min |
| Jun 22, 6:26 PM EDT | Severe Thunderstorm Warning | PBZ | Hancock | 64 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.